Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 81, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 10, 2006, 9:13 PM CDT for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 9:13 PM CDT (02:13 UTC)
- Expired
- May 10, 2006, 9:48 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 110213 TORJAN MSC065-077-091-110300- /O.NEW.KJAN.TO.W.0081.060511T0213Z-060511T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 913 PM CDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI SOUTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI NORTHERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 1000 PM CDT * AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF GOSS...OR ABOUT 18 MILES NORTHWEST OF COLUMBIA...MOVING EAST AT 35 TO 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GOSS BY 925 PM CDT... BUNKER HILL BY 935 PM CDT... 7 MILES SOUTH OF BASSFIELD BY 940 PM CDT... IMPROVE BY 945 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3149 9016 3136 9016 3131 8967 3150 8966 $$ BYB
2 follow-up statements
000 WWUS54 KJAN 110229 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 927 PM CDT WED MAY 10 2006 MSC065-077-091-110300- /O.CON.KJAN.TO.W.0081.000000T0000Z-060511T0300Z/ MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS- 927 PM CDT WED MAY 10 2006 ...A TORNADO WARNING CONTINUES UNTIL 1000 PM CDT FOR SOUTHERN JEFFERSON DAVIS...SOUTHEASTERN LAWRENCE AND NORTHERN MARION COUNTIES... AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GOSS...OR ABOUT 10 MILES NORTHWEST OF COLUMBIA...MOVING EAST AT 40 MPH. THE TORNADO WILL BE NEAR... BUNKER HILL BY 935 PM CDT... 8 MILES SOUTH OF BASSFIELD BY 940 PM CDT... IMPROVE BY 945 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. ADDITIONALLY...ANOTHER STORM TRACKING EAST AT 35 TO 40 MPH ACROSS SOUTHERN LAWRENCE COUNTY IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS UP TO 60 MPH. LAT...LON 3149 9016 3136 9016 3131 8967 3150 8966 $$ BYB
000 WWUS54 KJAN 110248 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 946 PM CDT WED MAY 10 2006 MSC065-077-091-110256- /O.CAN.KJAN.TO.W.0081.000000T0000Z-060511T0300Z/ MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS- 946 PM CDT WED MAY 10 2006 ...THE TORNADO WARNING FOR JEFFERSON DAVIS...LAWRENCE AND MARION COUNTIES IS CANCELLED... THE TORNADIC CIRCULATION IS WEAKENING AND THE PARENT STORM IS PUSHING EAST INTO LAMAR COUNTY. MORE STORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF THESE COUNTIES OVER THE NEXT FEW HOURS...BUT MOST ARE EXPECTED TO PRODUCE ONLY SMALL HAIL...HEAVY DOWNPOURS... FREQUENT LIGHTNING AND BRIEF GUSTY WINDS AT WORST. LAT...LON 3149 9016 3136 9016 3131 8967 3150 8966 $$ BYB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 10, 3:25 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, May 10, 3:25 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT WED MAY 10 2006
.DISCUSSION...ACTIVE DAY TODAY AND ITS NOT OVER ALL THE ACTIVITY
HAS BEEN ALONG AND NORTH OF MORNING OUTFLOW BOUNDARIES AND HAS BEEN
PRODUCING HAIL AND SOME DAMAGING WINDS. WE ARE NOW SEEING SIGNS OF
SUPERCELLS DEVELOPING S OF THE BOUNDARY ACROSS NE LA. THESE STORMS
WILL HAVE A GREAT DEAL GOING FOR THEM AS LONG AS THEY STAY CLOSE OR
JUST S OF THE BOUNDARY. VERY LARGE HAIL IS EXPECTED WITH THESE
STORMS...DAMAGING WINDS AND SOME TORNADOES. THE LOW LEVEL SHEAR IS
SOMEWHAT VEERED OUT WEST...BUT SHEAR IS MORE FAVORABLE NEAR THE
BOUNDARY. THESE ARE THE STORMS TO WATCH OUT FOR DUE TO THE VERY
HIGH AMOUNTS OF INSTABILITY (3500) MLCAPE. THIS TYPE OF INSTABILITY
CAN MORE THAN MAKE UP FOR SOMEWHAT LOW SHEAR FOR TORNADOES AND
POSSIBLY EVENT STRONG TORNADOES. THE STRONG ASCENT IS NOW MOVING
ACROSS THE ARKLATEX AND THINGS WILL BE QUITE ACTIVE FROM NOW THROUGH
01-02Z. DUE TO WHAT IS EXPECTED FROM NOW INTO THE EVENING...WILL HIT
POPS HARD I-20 AND SOUTH AND THEN SE.
AS FOR THE FLOOD WATCH...I EXPANDED IT EARLIER TO ACCOUNT FOR THE
FURTHER SOUTH BOUNDARY AND TRAINING OF CELLS. THE I-20 CORRIDOR
LOOKS LIKE IT WILL WORK OUT GOOD...BUT THE NORTH AND NORTHWEST WILL
LIKELY NOT SEE THE FLOODING TYPE OF RAINS. DUE TO THIS...I WILL
ADJUST THE THE FFA SHORTLY TO REMOVE THE NW AND N-CENTRAL COUNTIES.
THINGS WILL STEADILY DIMINISH AND PUSH EAST BY LATE EVENING AND
OVERNIGHT. MUCH COOLER AIR WILL MOVE IN BEHIND THE FRONT AND 50S ARE
EXPECTED THU MORNING.
LOTS OF SUN AND A REALLY NICE DAY IS EXPECTED FOR THU WITH 75 TO 80
DEGREES AREAWIDE. THE PLEASANT DRY CONDITIONS WILL LINGER INTO
FRI/FRI NIGHT AS CANADIAN HIGH PRESSURE SETTLES OVER THE REGION.
FOLLOWED GUIDANCE CLOSELY FOR TEMPS. /CME/
LONGER TERM(SATURDAY THROUGH WEDNESDAY)...A CLOSED LOW OVER THE
GREAT LAKES REGION ON SATURDAY NOW BEING PROGGED TO SINK SSEWD INTO
THE TN VALLEY BY SUNDAY EVENING. THIS HAS BEEN CONSISTENT DURING THE
PAST FEW DAYS OF MODEL RUNS. THIS CLOSED UPPER FEATURE WILL BE ABOUT
4 TO 5 STANDARD DEVIATIONS BELOW NORMAL FOR THIS TIME OF YEAR...WHICH
MAY BE TOO EXTREME AS FAR AS MODELS ARE CONCERN. PER NCEP THE UPPER
TROUGH SHOULD BE MORE LIKE 2 TO 3 STANDARD DEVIATIONS. THIS CLOSED
LOW WILL BE THE CONTROLLING FACTOR FOR OUR CWFA AS NWLY FLOW ALOFT
DOMINATES THE FIRST HALF OF NEXT WEEK.
A COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY. IT WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DRY AIR THEN RETURNS
SATURDAY NIGHT AS THE UPPER LOW APPROACHES WITH A DRY SLOT BEFORE
ADDITIONAL LIMITED MOISTURE WRAPS IN SUNDAY AFTERNOON AND EVENING
WITH A CHANCE OF SOME HAIL PRODUCING STORMS AS THE UPPER TROUGH AXIS
SWINGS THROUGH THE REGION. AS THE CLOSED LOW MOVES TOWARD THE
EASTERN SEABOARD NEXT WEEK HIGH PRESSURE WILL BUILD IN FROM THE
PLAINS. EARLY NEXT WEEK A SECOND UPPER LOW WILL COME OUT OF SOUTHERN
CANADA AND WILL ROTATE AROUND THE FIRST UPPER LOW OVER THE NORTHEAST
US. THE SECOND UPPER LOW WILL SEND A FRONT THROUGH THE REGION ON
WEDNESDAY. THE SECOND UPPER LOW WILL COMBINE WITH THE FIRST ONE OVER
THE GREAT LAKES. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS FOR
WEDNESDAY.
WITH THIS TYPE OF PATTERN THE NIGHTS WILL BE COOL WITH LOWS IN THE
50S...EXCEPT FOR MIDDLE 40S TO LOWER 50S ON MONDAY. DAILY HIGHS WILL
BE 75 TO 85 ON SATURDAY...65 TO 75 ON SUNDAY...70S ON MONDAY...75 TO
80 ON TUESDAY... AND 80 TO 85 ON WEDNESDAY. WENT CLOSE TO 00Z MEX.
A MORE STOUT BLOCK PATTERN CONTINUES ON THE MODELS WITH UPPER FLOW
FOR THE LOWER MS VALLEY MORE WNW. SHORTWAVES IN THIS REGIME YIELD
UNCERTAINTY AND LESS CONFIDENCE IN THE FORECAST SUNDAY THROUGH
WEDNESDAY AS THESE SETUPS CAN LEAD TO SEWD-MOVING HAILSTORMS THIS
TIME OF YEAR./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 78 50 78 / 92 0 0 0
MERIDIAN 56 76 47 78 / 100 0 0 0
VICKSBURG 54 80 53 81 / 52 0 0 0
HATTIESBURG 59 80 46 79 / 100 0 0 0
NATCHEZ 54 77 48 79 / 72 0 0 0
GREENVILLE 50 76 49 79 / 29 0 0 0
GREENWOOD 52 75 52 77 / 37 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR MSZ031-MSZ032-
MSZ033-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-MSZ042-
MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-MSZ049-MSZ050-
MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058.
LA...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ025.
AR...NONE.
&&
SHORT TERM: CME
LONG TERM: 17Hazardous weather outlook, May 10, 11:18 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1118 AM CDT WED MAY 10 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111618- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1118 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE REST OF THIS AFTERNOON...MAINLY NORTH OF A WINNSBORO TO CRYSTAL SPRINGS TO LAUREL LINE. AREAS ACROSS THE SOUTH WILL SEE ISOLATED SEVERE STORMS. A COMPLEX OF STRONG AND SEVERE THUNDERSTORMS MOVED ACROSS THE NORTHERN PORTION OF THE REGION EARLY THIS MORNING AND HAS PLACED A SURFACE BOUNDARY ACROSS PORTIONS OF CENTRAL MISSISSIPPI. THIS BOUNDARY WILL BE THE FOCUS FOR MORE STORMS FOR THE REST OF TODAY. VERY UNSTABLE CONDITIONS ARE DEVELOPING OVER THE REGION AND STORMS WILL RAPIDLY BECOME SEVERE AS THE UPPER DISTURBANCE NEARS AND THE COLD FRONT APPROACHES. AT THIS TIME...MAINLY DUE TO THE MORNING OUTFLOW AND STORMS...AREAS ALONG THE HIGHWAY 82 CORRIDOR WILL SEE THE RISK FOR LARGE HAIL AND WINDS GUSTS BETWEEN 40 AND 60 MPH. ALONG AND SOUTH OF THE SURFACE BOUNDARY...THE RISK FOR SIGNIFICANT SEVERE STORMS WILL BE POSSIBLE. THESE STORMS WILL LIKELY DEVELOP BETWEEN 1 AND 3 PM JUST WEST OF THE RIVER AND MOVE EAST ALONG THE SURFACE BOUNDARY THROUGH THE AFTERNOON. THESE STORMS WILL MAINLY ORGANIZE INTO AN INTENSE SQUALL LINE...WITH A FEW ISOLATED SUPERCELLS IN ADVANCE OF THE LINE. ANY STORM WILL HAVE THE POTENTIAL TO PRODUCE GOLF BALL TO BASEBALL SIZE HAIL AND DESTRUCTIVE WINDS TO 70 OR 80 MPH. ANY SUPERCELL NEAR THE SURFACE BOUNDARY WILL BE CAPABLE OF PRODUCING TORNADOES...SOME OF WHICH COULD BE STRONG. EVERYONE IS URGED TO CLOSELY MONITOR THE WEATHER THIS AFTERNOON AS THE RISK FOR A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE. ...FLOODING... OVERNIGHT AND MORNING RAINS OF ONE TO THREE INCHES FELL ALONG AND NORTH OF HIGHWAY 82 SETTING THE STAGE FOR POSSIBLE FLOODING FROM ADDITIONAL STORMS TODAY. A FLASH FLOOD WATCH IS IN EFFECT AS AN ADDED 2 TO 4 INCHES OF RAIN IS POSSIBLE ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY...OTHERWISE SHOULD NOT BE NEEDED THURSDAY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 10, 8:22 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
822 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 2 E MOUNT OLIVE 31.76N 89.62W
05/10/2006 E65 MPH COVINGTON MS LAW ENFORCEMENT
0750 PM HAIL 2 E MOUNT OLIVE 31.76N 89.62W
05/10/2006 M0.75 INCH COVINGTON MS LAW ENFORCEMENT
&&
ESALocal storm report, May 10, 8:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL HAZLEHURST 31.86N 90.39W
05/10/2006 M1.00 INCH COPIAH MS LAW ENFORCEMENT
QUARTER SIZED HAIL.
&&
ESALocal storm report, May 10, 8:33 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
05/10/2006 COPIAH MS EMERGENCY MNGR
TREES DOWN.
&&
ESASpecial weather statement, May 10, 8:34 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 834 PM CDT WED MAY 10 2006 MSZ059-061>064-110345- JEFFERSON-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS- INCLUDING THE CITIES OF...FAYETTE...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD 834 PM CDT WED MAY 10 2006 ...STRONG THUNDERSTORMS WITH HAIL MOVING ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN AND SMALL HAIL TO MOTHBALL SIZE FROM SOUTHEAST JEFFERSON COUNTY TO FRANKLIN AND LINCOLN COUNTIES. THE STORMS WERE MOVING EAST SOUTHEAST AT 35 MPH AND SHOULD SPREAD INTO LAWRENCE AND JEFFERSON DAVIS COUNTIES BY 930 PM. A COUPLE OF THE STORMS MAY INTENSIFY AND PRODUCE LARGE HAIL AND WE WILL CONTINUE TO MONITOR THEM DURING THE EVENING. AREAS SUCH AS UNION CHURCH...BUDE...BROOKHAVEN...MONTICELLO...AND PRENTISS HAVE THE POTENTIAL FOR HAIL WITH ANY THUNDERSTORM OVER THE NEXT HOUR OR TWO. FREQUENT DEADLY LIGHTNING...BRIEF HEAVY DOWNPOURS...AND WIND GUSTS OF 30 TO 40 MPH ARE ALSO POSSIBLE. CRAVEN
Local storm report, May 10, 9:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 1 S BROOKHAVEN 31.57N 90.45W
05/10/2006 E0.50 INCH LINCOLN MS EMERGENCY MNGR
DIME SIZED HAIL.
&&
ESALocal storm report, May 10, 9:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
913 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL FANNIN 32.42N 89.96W
05/10/2006 M0.88 INCH RANKIN MS EMERGENCY MNGR
0913 PM HAIL PRENTISS 31.60N 89.87W
05/10/2006 M0.50 INCH JEFFERSON DAVIS MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED.
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:00 PM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 60 min |
| May 10, 7:27 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| May 10, 7:45 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Smith | 45 min |
| May 10, 7:50 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 40 min |
| May 10, 7:59 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 46 min |
| May 10, 8:25 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 40 min |
| May 10, 8:29 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 41 min |
| May 10, 8:32 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 43 min |
| May 10, 9:05 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 40 min |
| May 10, 9:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 35 min |
| May 11, 3:23 AM CDT | Lake Wind Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clarke, Clay and 30 more | 12 hr |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.